Triple-consistent social choice and the majority rule
Gilbert Laffond () and
Jean Lainé
TOP: An Official Journal of the Spanish Society of Statistics and Operations Research, 2014, vol. 22, issue 2, 784-799
Abstract:
We define generalized (preference) domains $\mathcal{D}$ as subsets of the hypercube {−1,1} D , where each of the D coordinates relates to a yes-no issue. Given a finite set of n individuals, a profile assigns each individual to an element of $\mathcal{D}$ . We prove that, for any domain $\mathcal{D}$ , the outcome of issue-wise majority voting φ m belongs to $\mathcal{D}$ at any profile where φ m is well-defined if and only if this is true when φ m is applied to any profile involving only 3 elements of $\mathcal{D}$ . We call this property triple-consistency. We characterize the class of anonymous issue-wise voting rules that are triple-consistent, and give several interpretations of the result, each being related to a specific collective choice problem. Copyright Sociedad de Estadística e Investigación Operativa 2014
Keywords: Majority rule; Triple-consistency; Multiple elections; Stable domains; Arrovian aggregation; 91B12; 91B14 (search for similar items in EconPapers)
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://hdl.handle.net/10.1007/s11750-013-0300-1 (text/html)
Access to full text is restricted to subscribers.
Related works:
Working Paper: Triple-Consistent Social Choice and the Majority Rule (2013) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:topjnl:v:22:y:2014:i:2:p:784-799
Ordering information: This journal article can be ordered from
http://link.springer.de/orders.htm
DOI: 10.1007/s11750-013-0300-1
Access Statistics for this article
TOP: An Official Journal of the Spanish Society of Statistics and Operations Research is currently edited by Juan José Salazar González and Gustavo Bergantiños
More articles in TOP: An Official Journal of the Spanish Society of Statistics and Operations Research from Springer, Sociedad de Estadística e Investigación Operativa
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().